|Right time to start treatment.
May 7, 2009
Hi, my father is 48 and was diagnosed Hiv+ 2 years back. doctors recommend of start the treatment. He last reports show Viral load between 100000 to 200000 and CD4 between 275 to 350. last report is showing cd4 as 331 and viral load 125000. i have three questions:- 1. Can we delay treatment as my father has no health issues so far?.....he does yoga and excersise every day. 2.what are the symptoms to start treatment ( i mean does the patient feel anything abnormal?). 3.how to know which medicine will suit him the most. Frankly speaking my father is a big business man. With regular excersise and his office work he keeps himself busy the whole day. Has no health problem so far and so we believe that treatment can be delayed. Considering all this please answer to my questions. Thank you.
| Response from Dr. Young
Hello and thanks for your post.
I agree with your father's doctors. With a CD4 count that is at least twice measured below 350, advancing age (ouch, he's my age), and high HIV viral load, I would start sooner rather than later. Indeed, some would argue that he could have started with a CD4 count below 500 (I'm one of them).
1) As I mentioned, I'd start as soon as it's reasonable. The fact that he's healthy is in his favor, but the idea is to keep him this way, rather than wait for him to get sick before starting. Yoga and exercise are good things; they just won't keep HIV at bay.
2) HIV+ with any HIV-related symptoms (weight loss, fatigue, fever, night sweats, loss of appetite, increased frequency of infections) should consider treatment, irrespective of CD4 count. The thing is that many persons have advance immune dysfunction (low CD4 counts and risk of infections and cancers) even without any symptoms.
3) HIV medications are chosen by evaluating the virus (presence of drug resistance), the body (other health issues, like kidney, heart or bone disease, for example) and the person (likes and dislikes for pill number, dosing frequency, timing of dosing and aversion of characteristic side effects).
Best of health you to your dad.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Pain In Urethra After Unprotected Vaginal Sex Worried I Have
- Stinging Pain After Licking Genital Worried I Have HIV
- Vomiting After Anal Sex Without Condom Does It Mean I Have HIV
- White Bumps On Penis After Oral Sex Form Sex Worker What Are The Chances Of HIV
- White Spots After Blowjob Worried I Have HIV
- What Ways Can You Get Trichomoniasis?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.